Shivering Is Great When You Get Cold Water After Recovering From Tetanus?
, I want to ask questions a month ago my father was declared cured of tetanus. Out of the hospital, the doctor suggested to always take a shower using warm water. It seems that up to now it hasn’t been able to get cold water. Because after trying a cold shower, my father shivered with cold. Yesterday it was rained on the road too. Is it due to the side effects of the post-tetanus drugs? Or are the bones still not fully recovered or what?
Tetanus is an infection condition caused by a toxin (poison) from the bacterium collostridium tetani that attacks the nervous system. Given the seriousness of this life-threatening disease, some people at high risk are advised to get an anti-tetanus vaccine.
If the toxin released by the bacteria has been bound with nerve endings, it is very difficult to remove, the treatment given aims to treat wounds and reduce symptoms. Types of drugs that are often used in tetanus conditions include:
antitethus injections to neutralize neural toxins
antibiotics to kill the bacteria that cause tetanus
beta blockers and magnesium sulfate drugs to regulate heart and respiratory rhythm
Tetanus requires prolonged treatment, which is around 2 to 4 months. Some complications can occur in the form of respiratory disorders, brain damage due to lack of oxygen supply to the brain, heart rhythm disorders and infections due to prolonged hospitalization (nosocomial infections)
Shivering is the body's natural response to increase body heat. Shivering is a symptom of an illness. If chills are accompanied by fever, it is possible for sufferers to have infections such as flu, sore throat, malaria, urinary tract infections and many more.
Meanwhile, if the complaint is shivering without fever, here are some possible causes:
the body is malnourished, usually the patient's body is very thin. so it is more susceptible to experiencing cold or susceptible to infection
dehydration or lack of body fluids
low blood sugar levels (hypoglycemia)
low thyroid hormone (hypothyroidism)
side effects of drugs or due to consumption of drugs that are with the wrong dose.
bearing in mind that you did not give the name of any medication taken, we cannot provide further information regarding whether or not there is a possibility of the effect of the drug on complaints experienced by your father. in addition there are also several other possibilities that cause your father to often experience chills.
for that we recommend that your father consult a doctor directly. through physical examination and supporting examinations such as blood checks, the diagnosis and causes of frequent shivering can be known.
so hopefully useful